Diprovate Cream Discontinuation

Patient

Q: Hi Doc
I have been using diprovate plus (Betamethasone Dipropionate and Zinc Sulphate Cream) on my face since last 4 years.
I am 20 now and tried to discontinue this cream several times but after 4-5 day my face get full of rashes and pimples.
Consulted several dermatologists but that didn't helped.

Symptoms:  Rashes on face
Doctor

A:   Hello. Welcome to ask the doctor.

Diprovate is a steroidal cream which makes the skin to glow and shine initially, but the skin gets addicted to it simultaneously.
On withdrawal, various side effects appear like flare of pimples, pigmentation.
I usually advise my patients to slowly taper the steroid by shifting to milder potency steroid and ultimately stop it completely.
Along with oral antibiotics like doxycycline/tetracycline is also started.
Topical benzoyl peroxide and clindamycin also help.
Consult your Doctor and share my opinion with him.

I hope it helps.
Take care.

Related Q&A

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews